Alert archive / New Mexico / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 174, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 13, 2013, 5:11 PM MDT for Harding County, Quay County, Union County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2013, 5:11 PM MDT (23:11 UTC)
- Expired
- Aug 13, 2013, 6:00 PM MDT
- In force
- 49 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Harding County, NM, Quay County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 131 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:06 PM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 13, 3:06 PM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 306 PM MDT TUE AUG 13 2013 .DISCUSSION... LOW TOPPED GARDEN VARIETY CROP OF SHOWERS AND THUNDERSTORMS DEVELOPING MOST AREAS THIS AFTERNOON. MAIN FOCUS WILL BE THE NE HIGHLANDS AND PLAINS WHERE STRONG TO A FEW SEVERE STORMS ARE LIKELY LATE THIS AFTERNOON AND EARLY EVENING. BEST COMBINATION OF EFFECTIVE BULK SHEAR (40KTS) AND CAPE (~3000J/KG) REMAIN OVER THE FAR EAST- CENTRAL PLAINS IN AND NEAR TUCUMCARI. STORMS WILL LIKELY COME OFF THE NRN SANGRES AND RATON MESA AND MOVE SEWD INTO THE JUICIER AIR. RAIN COOLED AIR OVER NE NM HELPS SEND BACKDOOR FRONT SWWD LATE THIS EVENING. LAST COUPLE OF NAM12 RUNS A TAD WEAKER WITH THE PUSH BUT CONTINUE TO SHOW A WWD PUSH SOMETIME AFTER MIDNIGHT. EAST CANYON WINDS WILL PUSH THE HIGHER SFC DEWPOINT AIR WWD LATE TONIGHT INTO WEDNESDAY MORNING. BOUNDARY/FRONT PUSHES UP TO THE WEST-CENTRAL HIGHLANDS...SETTING THE STAGE FOR WEDNESDAY AFTERNOON AND EVENING. MODELS NOT AS ROBUST WILL LINE OF STORMS OVER THE EASTERN HALF OR SO OF THE SW MOUNTAINS EXTENDING NORTH TO AROUND MOUNT TAYLOR AND CABEZON AREAS. 18Z NAM CONTINUES TO DEVELOP CONVECTION TO THE WEST AND EAST OF ABQ METRO SO A FAIR SHOT AT THUNDERSTORMS LATE AFTERNOON/EARLY EVENING WITH W/NW STEERING FLOW. FAR WEST-CENTRAL AREAS ALONG WITH NW PLATEAU REMAIN DRY AS VERY DRY AIR ALOFT WINS OUT OVER DEVELOPING CUMULUS CLOUDS. SIMILAR SCENARIO APPEARS IN THE OFFING FOR THURSDAY...ALBEIT WITH SLIGHTLY MORE INFLUENCE FROM THE DRY AIR ALOFT OVER A LARGER PORTION OF WEST-CENTRAL AND NW NM...NOSING INTO THE NRN AND CENTRAL RG VALLEY DURING THE LATE AFTERNOON. DRIER AIR ALOFT OVER WEST AND RG TAKES HOLD FRIDAY...LIMITING CONVECTION TO THE SRN GILA AND ALONG AND EAST OF THE CENTRAL MTN CHAIN. DEEP UPPER LEVEL TROUGH TRANSLATING EWD THROUGH THE GREAT BASIN FORCES THE RIDGE AXIS EWD SOMEWHAT SATURDAY...SETTING UP A LOW AND MID-LEVEL (700MB) SLY FLOW OVER THE STATE. AN UPTICK IN CONVECTIVE ACTIVITY IS EXPECTED FOR THE WEEKEND AS MONSOON MOISTURE RETURNS AND COMBINES WITH A FEW WEAK WIGGLES IN THE NW FLOW ALOFT TO PRODUCE MORE ACTIVITY. MEDIUM RANGE MODELS CONTINUE TO SHOW UPPER LEVEL HIGH CENTER OVER SRN AZ WITH WEAK WAVES MOVING SEWD IN THE NW FLOW ALOFT OVER NRN NM. THIS FLOW WOULD FAVOR THE SANGRE DE CRISTOS EAST AND SEWD OUT ONTO THE PLAINS FOR EARLY NEXT WEEK. 33 && .FIRE WEATHER... DESPITE THE DRYING DEPICTED ON SATELLITE IMAGERY CLOSE TO WEST CENTRAL/NORTHWEST NEW MEXICO...AT LEAST ISOLD CONVECTION HAS DEVELOPED OVER THE HIGHER TERRAIN ALONG THE CONTDVD. ALTHOUGH DEWPOINTS HAVE STARTED TO MIX OUT OVER THIS AREA...12Z MODELS INDICATED AN INCREASE IN MID LEVEL THETA E SO COULD POTENTIALLY BE A FEW VIRGA BOMBS AMONG THIS AFTERNOONS CROP. CELLS ALSO SEEM TO BE MOVING AND STEERING FLOW TAKING CELLS OFF THE CENTRAL MT CHAIN AND INTO THE EASTERN PLAINS. MODELS CONTINUE TO INDICATE AN EAST WIND INTO THE RGV AT SOME POINT THIS EVENING OR AFTER MIDNIGHT...THOUGH AT THIS TIME DIFFICULT TO DISCERN WHETHER THE DRIVER WILL BE WHAT APPEARS TO BE A SOUTHWEST/WESTWARD MOVING BOUNDARY OVER KANSAS AND INTO EAST CENTRAL CO ATTM OR SOMETHING CLOSER TO HOME. GOOD OR GREATER RH RECOVERIES TONIGHT WILL BE FOLLOWED BY A TREND OF DECREASING DEWPOINTS WEST OF THE CENTRAL MT CHAIN FOR THE REST OF THE WEEK. THEREFORE SOME MIN RH VALUES...ESPECIALLY FROM THE CONTDVD WESTWARD AND ESPECIALLY IN THE FAR NORTHWEST CORNER...COULD FALL BELOW 15 PERCENT. SOME MOISTURE MAY ATTEMPT TO KICK BACK INTO THE RGV AT NIGHT BUT MIXES OUT EACH DAY. VENTILATION GOOD TO EXCELLENT OVERALL FOR THE REMAINDER OF THE WEEK AND EARLY NEXT WEEK. HOWEVER...ON WEDNESDAY SOME AREAS OF FAIR AND EVEN POCKETS OF POOR RATES NOTED OVER THE EASTERN PLAINS AND SOUTHWEST/LOWER RGV DUE MOST LIKELY TO THE COMBO OF THE BUILDING RIDGE AND ANTICIPATED SURFACE BOUNDARY...WHICH MAY RESULT IN SOME COOLER HIGHS. THE RIDGE AXIS BECOMES ORIENTED FROM NORTH TO SOUTH THROUGH THE GREAT BASIN/WESTERN CO SOUTH THROUGH ERN AZ BY LATE THIS WEEK. THIS SUPPORTS DECREASING CONVECTION IN THE WEST WHILE KEEPING THE EAST OPEN TO OCCASIONAL FRONTS...WITH ONE FORECAST FRIDAY/FRIDAY NIGHT...AND THEREFORE BETTER CHANCES FOR CONVECTION. THERE CONTINUES TO BE DIFFERENCES IN HOW THE MODELS HANDLE AN APPROACHING UPPER DISTURBANCE LATE THIS WEEKEND. THE 12Z GFS STILL MOSTLY DEFLECTS IT OVER THE RIDGE ALTHOUGH IT APPEARS TO BREAK DOWN THE RIDGE A LITTLE MORE...WHILE THE ECMWF BATTERS DOWN THE RIDGE BUT IT/S NOT TIL EARLY NEXT WEEK. && .AVIATION... 18Z TAF CYCLE SATELLITE IMAGERY SUGGESTS SOME DRIER AIR TRYING TO PUSH INTO NORTHWEST NM HOWEVER 12Z MODELS SUGGESTING HIGHER VALUES OF MID LEVEL MOISTURE MIGRATING NEWD ALG CONTDVD NEXT 6 HRS. LOTS OF CU DEVELOPING ATTM SO EXPECT MOST OF THE HIGHER TERRAIN TO SEE AT LEAST ISOLD TSRA. ALONG THE CENTRAL MT CHAIN REMNANTS OF WK SFC BNDRY AND WLY STEERING FLOW SHOULD HELP SPREAD TSRA COVERAGE OFF THE MTS AND INTO THE PLAINS. LOW LEVEL ELY WINDS TO PUSH INTO THE RGV THIS EVENING...AND POTENTIAL EXISTS FOR MVFR TO IFR CIGS NE ABD EAST CENTRAL PLAINS AND HIGHLANDS AFT 06Z. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 59 92 58 93 / 5 5 5 5 DULCE........................... 47 83 46 85 / 10 20 5 10 CUBA............................ 51 87 50 88 / 20 20 10 10 GALLUP.......................... 53 86 53 87 / 5 5 5 5 EL MORRO........................ 49 79 49 81 / 10 5 5 10 GRANTS.......................... 53 84 53 85 / 10 20 5 10 QUEMADO......................... 53 83 54 85 / 10 10 10 10 GLENWOOD........................ 55 88 56 87 / 5 20 10 10 CHAMA........................... 45 74 45 76 / 20 30 10 20 LOS ALAMOS...................... 57 79 56 82 / 20 40 30 20 PECOS........................... 54 75 53 78 / 30 40 30 30 CERRO/QUESTA.................... 51 77 50 78 / 20 20 10 20 RED RIVER....................... 45 69 46 70 / 40 50 30 30 ANGEL FIRE...................... 43 72 43 74 / 30 50 20 30 TAOS............................ 49 80 49 83 / 20 20 10 20 MORA............................ 51 73 51 78 / 40 50 30 40 ESPANOLA........................ 60 84 60 88 / 10 20 20 10 SANTA FE........................ 55 78 55 82 / 30 30 30 10 SANTA FE AIRPORT................ 58 82 57 85 / 20 30 20 10 ALBUQUERQUE FOOTHILLS........... 64 86 63 88 / 10 30 20 10 ALBUQUERQUE HEIGHTS............. 66 88 66 90 / 10 20 10 10 ALBUQUERQUE VALLEY.............. 61 90 66 92 / 10 20 10 10 ALBUQUERQUE WEST MESA........... 65 89 65 91 / 10 20 10 10 LOS LUNAS....................... 65 89 64 90 / 10 20 10 10 RIO RANCHO...................... 64 89 64 91 / 10 20 10 10 SOCORRO......................... 66 93 66 94 / 10 20 30 20 SANDIA PARK/CEDAR CREST......... 57 82 58 85 / 20 30 30 30 TIJERAS......................... 55 83 56 86 / 20 30 30 30 MORIARTY/ESTANCIA............... 52 84 51 86 / 20 30 40 30 CLINES CORNERS.................. 56 78 56 82 / 40 40 50 50 GRAN QUIVIRA.................... 57 82 57 83 / 30 30 40 40 CARRIZOZO....................... 62 85 62 88 / 20 30 30 30 RUIDOSO......................... 55 77 56 78 / 30 40 40 40 CAPULIN......................... 54 74 54 80 / 50 50 40 40 RATON........................... 55 79 54 83 / 50 50 40 40 SPRINGER........................ 56 80 55 86 / 50 50 40 30 LAS VEGAS....................... 53 76 54 82 / 40 50 40 40 CLAYTON......................... 61 78 62 83 / 50 40 40 40 ROY............................. 58 76 58 83 / 60 50 30 50 CONCHAS......................... 65 83 65 88 / 60 30 40 50 SANTA ROSA...................... 65 84 65 90 / 50 40 40 50 TUCUMCARI....................... 67 86 67 91 / 60 30 40 40 CLOVIS.......................... 65 83 64 87 / 60 40 30 40 PORTALES........................ 66 84 65 89 / 60 40 30 40 FORT SUMNER..................... 67 85 67 90 / 50 30 30 40 ROSWELL......................... 70 92 69 94 / 20 20 20 30 PICACHO......................... 62 87 62 89 / 20 20 20 30 ELK............................. 58 80 59 82 / 30 30 30 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 33
Hazardous weather outlook, Aug 13, 6:00 AM MDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE AUG 13 2013 NMZ501>540-141200- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 600 AM MDT TUE AUG 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A BACK DOOR COLD FRONT MOVING INTO THE EASTERN PLAINS WILL BE A FOCUS FOR SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. LOCALLY HEAVY RAIN AND FLOODING WILL BE THE MAIN CONCERN...THOUGH A FEW STRONG STORMS WITH HAIL AND GUSTY WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. LARGE HAIL AND STRONG WIND GUSTS WILL BE THE MAIN THREATS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 TO REPORT HAIL...HIGH WINDS...AND ANY FLOODING. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:21 AM MDT | Areal Flood Advisory | ABQ | Harding | 114 min |
| Aug 13, 2:18 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 117 min |
| Aug 13, 3:15 PM MDT | Areal Flood Advisory | ABQ | Harding, Mora, San Miguel | 2 hr |
| Aug 13, 3:51 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 54 min |
| Aug 13, 4:38 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 37 min |
| Aug 13, 5:26 PM MDT | Special Weather Statement | ABQ | Guadalupe | 34 min |
| Aug 13, 5:29 PM MDT | Special Weather Statement | ABQ | Quay | 31 min |
| Aug 13, 5:45 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, San Miguel | 45 min |
| Aug 13, 5:56 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Harding, Quay, San Miguel | 2 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.